MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number A35HPV08100080
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used a fortrex balloon to treat a soft tissue lesion in the mid left axillary vein.Degree of tortuosity was reported as little with no calcification and 60% stenosis.The artery diameter was 8m and lesion was 80mm in length.There were no abnormalities reported in relation to anatomy.Embolic protection was not used.The balloon was inflated with a non medtronic inflation device.Contrast and saline were used.There was no damage noted to packaging.There were no issues noted when removing the device from the hoop/tray.The device was prepped per the ifu, with no issues identified.There was no resistance encountered when advancing the device.No excessive force was used.The device did not pass through a previously-deployed stent.It was reported that during inflation, balloon burst/leak/rupture occurred.Inflation pressure applied to the balloon prior to the rupture/burst/leak was 20 atms.Most but not all fragments of the balloon were retrieved, some detached portions of device remain in patient.A stent was placed at the site where balloon fragments were left.There were no patient symptoms or complications associated with this event.No further patient injury reported.
 
Additional Manufacturer Narrative
Additional information: no vessel damage was seen on x-ray.No additional medication was given post operation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: the fortrex was inspected and found the device had fractured and was returned with three segments of the catheter.A radial tear of the balloon was observed.Dried blood was observed within the balloon and on the catheter shaft.The first segment inspected was approximately 3.5cm long.A bend and twisting of the shaft was observed approximately 2cm from one end.Both ends of the first segment inspected show characteristics of a radial ductile fracture.One end of the catheter was flattened at the are of the fracture.The second segment inspected showed a radial ductile fracture at both ends of the shaft which was approximately 6cm long.Buckling and a bend was observed approximately 4.5cm from one end of the catheter shaft.The last segment which was the proximal segment showed a ductile radial fracture at the end of the catheter.A radial balloon tear was noted approximately 7cm from the distal tip.The proximal marker band was observed approximately 9cm from the distal tip.The working length of this segment was approximately 77.5cm.The total length of all returned segments was approximately 87cm.The working length of the catheter according the product labeling is 80 cm.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10114889
Report Number2183870-2020-00160
Device Sequence Number11224525
Product Code LIT
UDI-Device Identifier00763000106256
UDI-Public00763000106256
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2023
Device Model NumberA35HPV08100080
Device Catalogue NumberA35HPV08100080
Device Lot NumberA996501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer06/03/2020
07/13/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date06/04/2020
07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR